Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Los Angeles, CA

July 29, 2015Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 29, 2015, 5:43 PM PDT for Los Angeles County, California. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2015, 5:43 PM PDT (00:43 UTC)
Expired
Jul 29, 2015, 7:30 PM PDT
In force
107 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 58 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WGUS56 KLOX 300043
FFWLOX
CAC037-300230-
/O.NEW.KLOX.FF.W.0017.150730T0043Z-150730T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
543 PM PDT WED JUL 29 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE EASTERN SAN GABRIELS IN EASTERN LOS ANGELES COUNTY IN
  SOUTHWESTERN CALIFORNIA...

* UNTIL 730 PM PDT
    
* AT 535 PM PDT...DOPPLER RADAR INDICATED A STRONG AND NEARLY STATIONARY
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE EASTERN SAN GABRIELS INCLUDING
  BIG PINES AND WRIGHTWOOD AS WELL AS THE RECENT PINES BURN AREA. FLASH
  FLOODING WILL BE LIKELY WITH THIS STORM.

* SOME LOCATIONS THAT WILL COULD EXPERIENCE FLASH FLOODING INCLUDE...
  WRIGHTWOOD...BIG PINES...HIGHWAY 2...AND THE RECENT PINES BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3427 11765 3427 11768 3435 11789 3436 11790
      3445 11786 3440 11766 3430 11765

$$

GOMBERG/SUKUP
2 follow-up statements
401 
WGUS76 KLOX 300133
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
633 PM PDT WED JUL 29 2015

CAC037-300230-
/O.CON.KLOX.FF.W.0017.000000T0000Z-150730T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
633 PM PDT WED JUL 29 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
EASTERN LOS ANGELES COUNTY...

AT 620 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A NEARLY STATIONARY
THUNDERSTORM OVER THE EASTERN SAN GABRIEL MOUNTAINS...INCLUDING
BIG PINES AND WRIGHTWOOD AS WELL AS THE RECENT PINES BURN AREA. FLASH
FLOODING IS LIKELY WITH THIS STORM. DOPPLER RADAR HAS ESTIMATED RAINFALL
RATES LOCALLY IN EXCESS OF 2 INCHES PER HOUR WITH THIS STORM.

SOME LOCATIONS THAT WILL COULD EXPERIENCE FLASH FLOODING INCLUDE...
WRIGHTWOOD...BIG PINES...HIGHWAY 2...AND THE RECENT PINES BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3427 11765 3427 11768 3435 11789 3436 11790
      3445 11786 3440 11766 3430 11765

$$

GOMBERG
414 
WGUS76 KLOX 300227
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
725 PM PDT WED JUL 29 2015

CAC037-300235-
/O.EXP.KLOX.FF.W.0017.000000T0000Z-150730T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
725 PM PDT WED JUL 29 2015

...THE FLASH FLOOD WARNING FOR EASTERN LOS ANGELES COUNTY WILL EXPIRE
AT 730 PM PDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

ADDITIONAL THUNDERSTORMS COULD DEVELOP AGAIN TONIGHT. 

LAT...LON 3427 11765 3427 11768 3435 11789 3436 11790
      3445 11786 3440 11766 3430 11765

$$

RAT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:36 PM PDT, 7 minutes earlier.

Area forecast discussion, Jul 29, 5:36 PM PDT, 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
536 PM PDT WED JUL 29 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

APPROACHING HIGH PRESSURE WILL ALLOW FOR SOUTHEASTERLY MONSOONAL
FLOW ALOFT THROUGH THE SATURDAY. THUNDERSTORM POTENTIAL WILL SPREAD
NORTHWARD ACROSS THE AREA THROUGH THURSDAY. THE POSSIBILITY OF
THUNDERSTORMS WILL LINGER UNTIL SATURDAY FOR THE INTERIOR. BY MONDAY
DRY SOUTHWEST WINDS WILL LIKELY REMOVE THE THUNDERSTORM THREAT.

&&

.SHORT TERM (TODAY-SAT)...

SATELLITE AND RADAR IMAGERY THIS AFTERNOON IS SHOWING A FEW
THUNDERSTORMS POPPING FROM EASTERN LA COUNTY AND POINTS SOUTH AND
EAST. SO FAR JUST ONE CELL THAT DEVELOPED OVER THE EASTERN SAN
GABRIELS AND MOVED NORTHWESTWARD ACROSS THE EASTERN ANTELOPE
VALLEY...PRODUCING A COUPLE OF LIGHTNING STRIKES. STORMS SEEM TO BE
MOVING FAIRLY QUICKLY DESPITE MODELS SHOWING WEAK SE STEERING
WINDS...SO LIKELY WILL NOT HAVE ANY FLASH FLOOD ISSUES TODAY. BASED
ON SATELLITE AND RADAR TRENDS...IT LOOKS LIKE ANY THUNDERSTORMS THAT
DEVELOP TODAY...WILL STAYED CONFINED TO THE LA MOUNTAINS AND A.V.

OVERALL...IT LOOKS LIKE TOMORROW WILL BE THE MOST ACTIVE WITH
REGARDS TO THUNDERSTORMS. SLIGHT CHANCE TO CHANCE THREAT OF
THUNDERSTORMS WILL SPREAD NORTHWESTWARD ACROSS THE ENTIRE FORECAST
AREA TONIGHT THROUGH TOMORROW...REACHING SLO COUNTY BY TOMORROW
AFTERNOON. THE BEST CHANCE FOR SHOWERS/T-STORMS FOR THE
COASTAL/VALLEY AREAS FROM LA TO SBA COUNTY WILL BE EARLY TOMORROW
MORNING THROUGH ABOUT NOON...AS A WEAK SHORT-WAVE MOVES
NORTHWESTWARD ACROSS THE AREA. THE MOUNTAINS AND THE A.V. WILL HAVE
THE BEST CHANCE OF SHOWERS/T-STORMS...WITH 30-50% POPS TOMORROW
AFTERNOON AND EVENING. THE FLASH FLOOD AND DEBRIS FLOW THREAT FOR
THE MOUNTAINS AND A.V. LOOKS GREATER TOMORROW WITH PWATS PEAKING
AROUND 1.8". HOWEVER...MODELS CONTINUE TO SHOW 15-20 KT SE STEERING
WINDS...SO DECIDED TO HOLD OFF ON ANY FLASH FLOOD WATCHES...ALTHOUGH
ISOLATED FLASH FLOODING IS POSSIBLE.

SHOWER/T-STORM ACTIVITY SHOULD DECREASE TOMORROW NIGHT INTO FRIDAY
MORNING...ESPECIALLY FOR THE COAST/VALLEY AREAS. IN FACT...ONLY REAL
CHANGE MADE TO THE PREVIOUS FORECAST WAS TO DECREASE POPS FOR THE
COASTAL/VALLEY AREAS TOMORROW EVENING AND NIGHT. ON FRIDAY AND
SATURDAY ANY THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE
MOUNTAINS...INTERIOR VALLEYS...AND DESERT...AS SE FLOW ALOFT SHIFTS
TO THE SOUTH ON FRIDAY...THEN THE SW ON SATURDAY...RESULTING A
GRADUAL DRYING TREND.

ASIDE FROM THE T-STORM THREAT...ONLY OTHER SIGNIFICANT FORECAST
UNCERTAINTIES IN THE SHORT-TERM ARE THE COASTAL STRATUS TONIGHT AND
THE MAX TEMPS TOMORROW. VISIBLE SATELLITE IMAGERY SHOWS LOW CLOUDS
HANGING TOUGH AT MANY BEACHES THIS AFTERNOON...ESPECIALLY FROM
VENTURA NORTH. MOST BEACHES SHOULD CLEAR THIS AFTERNOON. THE LOW
CLOUD FORECAST TONIGHT WILL BE PROBLEMATIC WITH THE MID-LEVEL
MONSOON MOISTURE MOVING IN. BEST CHANCE FOR LOW CLOUDS AND FOG
TONIGHT AND TOMORROW MORNING WILL BE ON THE CENTRAL COAST. TOMORROW
COULD END UP BEING JUST AS HOT AS TODAY DEPENDING ON HOW MUCH MID
AND HIGH CLOUDS THERE AREA. OVERALL...WE ARE FORECASTING SLIGHTLY
COOLER CONDITIONS THURSDAY THROUGH SATURDAY AS HEIGHT/THICKNESS
VALUES FALL SOMEWHAT...BUT WITH THE ADDED HUMIDITY...IT WON'T FEEL
MUCH COOLER.

.LONG TERM (SUN-WED)...

THE THUNDERSTORM THREAT WILL CONTINUE TO DIMINISH ON SUNDAY AND
MONDAY AS DRY SW FLOW ALOFT BECOMES MORE ESTABLISHED...WITH A RIDGE
BUILDING OVER THE WESTERN U.S. AND A TROUGH OF LOW PRESSURE OFF THE
COAST. ON SUNDAY...A SLIGHT CHANCE OF T-STORMS WILL LINGER OVER THE
EASTERN SAN GABRIELS AND EASTERN ANTELOPE VALLEY. BY
MONDAY...THUNDERSTORMS ARE NO LONGER MENTIONED IN THE FORECAST. THE
BUILDING RIDGE OVER THE INTERIOR WESTERN U.S. WILL RESULT IN A
GRADUAL INCREASE IN HEIGHT/THICKNESS VALUES OVER SW CALIFORNIA
SUNDAY THROUGH WEDNESDAY...BRINGING SLIGHT WARMER CONDITIONS TO THE
REGION. AT THIS POINT...IT JUST LOOKS LIKE SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.AVIATION...30/0000Z...

AT 0000Z...THE MARINE INVERSION AT KLAX WAS BASED AT 1100 FEET. THE
TOP OF THE INVERSION WAS 3200 FEET WITH A TEMPERATURE OF 27 DEGREES
CELSIUS.

OVERALL...LOW CONFIDENCE IN THE 00Z TAFS AS MID-LEVEL MONSOONAL
MOISTURE MOVES INTO THE REGION TONIGHT AND LIKELY DISRUPTS THE
MARINE LAYER CLOUD FORMATION. TAF SITES ON THE CENTRAL COAST WILL
HAVE THE BEST CHANCE FOR LOW CLOUDS TONIGHT...BUT THERE IS A 40
PERCENT CHANCE OF NO IFR/LIFR CIGS FOR THESE LOCATIONS. IF LOW
CLOUDS FORM SOUTH OF POINT CONCEPTION...COVERAGE WILL LIKELY BE
PATCHY. THERE IS A 40 PERCENT CHANCE OF NO CIGS AT KSBA AND KOXR.
THUNDERSTORMS IN THE VICINITY OF KPMD AND WJF SHOULD DIMINISH WITHIN
THE NEXT SEVERAL HOURS. SHOWERS AND ISOLATED T-STORMS WILL
OVERSPREAD THE REGION FROM SOUTH TO NORTH LATE TONIGHT THROUGH
THURSDAY AFTERNOON.

KLAX...MODERATE CONFIDENCE IN THE FORECAST FOR NO LOW CLOUDS
TONIGHT...BUT THERE IS A 20 PERCENT CHANCE OF IFR CIGS FROM 06-12Z.
CAN NOT RULE OUT AN ISOLATED SHOWERS OR THUNDERSTORMS LATE TONIGHT
THROUGH EARLY THURSDAY AFTERNOON...SO VCTS WAS INCLUDED IN THE TAF.

KBUR...CAN NOT RULE OUT AN ISOLATED SHOWERS OR THUNDERSTORMS LATE
TONIGHT THROUGH EARLY THURSDAY AFTERNOON...SO VCTS WAS INCLUDED IN
THE TAF. CONDITIONS ARE EXPECTED TO REMAIN VFR FOR THE NEXT 24 HOURS
AS LONG AS NO THUNDERSTORMS DEVELOP.

&&

.MARINE...29/900 AM.

HIGH CONFIDENCE IN GENERALLY LIGHT WINDS FOR AT LEAST THE NEXT 36
HOURS. FOG WITH SOME VISIBILITIES NEAR 1 MILE WILL CONTINUE THIS
MORNING AND MAY FOR AGAIN THURSDAY MORNING...ESPECIALLY NORTH OF
POINT CONCEPTION. MODERATE LONG PERIOD SWELL WILL CONTINUE TO IMPACT
THE AREA THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH EARLY FRIDAY MORNING. THE BEST CHANCE WILL BE
THURSDAY MORNING AS A DISTURBANCE MOVES THROUGH THE AREA FROM THE
SOUTH.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SUKUP
AVIATION...SUKUP
MARINE...KITTELL
SYNOPSIS...RM

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 29, 12:09 PM PDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1209 PM PDT WED JUL 29 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1209 PM PDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT
IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND THE
ANTELOPE VALLEY...WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL
OF LOS ANGELES COUNTY BY LATE TONIGHT. ISOLATED FLASH FLOODING IS
POSSIBLE. THERE WILL BE A HIGH RISK OF RIP CURRENTS OVER THE LOS
ANGELES COUNTY BEACHES TODAY...WITH A MODERATE RISK OVER OTHER
BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS MUCH OF THE REGION THURSDAY AND THURSDAY NIGHT. SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAIN...ISOLATED FLASH FLOODING
POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS INTERIOR
SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND THE ANTELOPE
VALLEY FRIDAY.THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND THE ANTELOPE
VALLEY SATURDAY AND SUNDAY.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RK/DB

In the hours before

Special weather statement, Jul 29, 3:18 PM PDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
318 PM PDT WED JUL 29 2015

CAZ054-059-292315-
ANTELOPE VALLEY CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
318 PM PDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOS ANGELES COUNTY
UNTIL 415 PM PDT...

AT 313 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NORTH OF PEARBLOSSOM AND EAST OF PALMDALE AND
LANCASTER...MOVING NORTHWEST AT ABOUT 15 MPH. IN ADDITION TO LOCAL
FLOODING OF ROADWAYS...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM. A FLASH FLOOD WARNING OR SEVERE
THUNDERSTORM WARNING MAY NEED TO BE ISSUED IF THIS STORM INTENSIFIES.

LOCATIONS IMPACTED MAY INCLUDE...LANCASTER...PALMDALE...LAKE LOS
ANGELES...PEARBLOSSOM...LAKE PALMDALE...SADDLEBACK BUTTE STATE
PARK...AND HIGHWAYS 138 AND 14.

LAT...LON 3445 11805 3482 11834 3482 11773 3451 11768
TIME...MOT...LOC 2213Z 240DEG 48KT 3474 11743

SUKUP
Special weather statement, Jul 29, 4:26 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
426 PM PDT WED JUL 29 2015

CAZ054-059-300015-
ANTELOPE VALLEY CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
426 PM PDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOS ANGELES COUNTY
UNTIL 515 PM PDT...

AT 422 PM PDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
AND SLOW MOVING THUNDERSTORMS OVER THE EASTERN PORTION OF THE ANTELOPE
VALLEY AND SAN GABRIEL MOUNTAINS.

IN ADDITION TO FLOODING OF ROADWAYS...HALF INCH HAIL...WIND GUSTS
UP TO 50 MPH...AND FREQUENT LIGHTNING WILL CONTINUE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANCASTER...PALMDALE...LAKE LOS ANGELES...WRIGHTWOOD...PEARBLOSSOM...LLANO...
LITTLEROCK...AND BIG PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3425 11766 3424 11766 3454 11847 3482 11836
      3482 11767 3430 11765
TIME...MOT...LOC 2322Z 239DEG 49KT 3466 11769

GOMBERG/SUKUP
Local storm report, Jul 29, 4:53 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
453 PM PDT WED JUL 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     FLASH FLOOD      1 E PEARBLOSSOM         34.50N 117.89W
07/29/2015                   LOS ANGELES        CA   TRAINED SPOTTER

            AT 440 PM IN LAKE LOS ANGELES SPOTTER REPORTED 8 INCHES
            OF WATER FLOODING THE ROADWAY AT THE INTERSECTION OF
            170TH ST. EAST AND AVE P8.

&&

SETO
Local storm report, Jul 29, 4:55 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
455 PM PDT WED JUL 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     FLASH FLOOD      1 E PEARBLOSSOM         34.50N 117.89W
07/29/2015                   LOS ANGELES        CA   TRAINED SPOTTER

            AT 425 PM SPOTTER REPORTED 4 TO 6 INCHES OF WATER
            FLOODING THE ROADWAY AT PALMDALE BLVD. AT 165TH ST. EAST
            AND 160TH ST. EAST

&&

SETO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:07 PM PDTFlash Flood WatchLOXLos Angeles, Santa Barbara25 hr
Jul 30, 11:49 AM PDTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jul 30, 1:29 PM PDTAreal Flood AdvisoryLOXLos Angeles3 hr
Jul 30, 1:48 PM PDTFlash Flood WarningLOXLos Angeles, Ventura3 hr
Jul 30, 1:50 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Jul 30, 2:29 PM PDTFlash Flood WarningLOXLos Angeles2 hr
Jul 30, 2:47 PM PDTFlash Flood WarningLOXSanta Barbara3 hr
Jul 30, 2:47 PM PDTFlash Flood WarningLOXLos Angeles, Ventura3 hr
Jul 30, 3:09 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Jul 30, 3:12 PM PDTSevere Thunderstorm WarningLOXLos Angeles, Ventura48 min
Jul 30, 3:52 PM PDTSevere Thunderstorm WarningLOXVentura53 min
Jul 30, 3:55 PM PDTFlash Flood WarningLOXVentura3 hr

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.